Resveratrol Special Report - by PowerSupplements
Jump Directly to Product:
Resveratrol Special Report Home
The Perfect Resveratrol Supplement?
The Media and Resveratrol
Contact Us
100% Money Back Guarantee

Resveratrol Side Effects

What Are the Side Effects from Resveratrol and Can They Be Avoided?

While Resveratrol has been around in plants and fruits for... well, forever... Resveratrol supplements have just been on the market for a few years. There are basically no long term human clinical studies on resveratrol supplements to test if there are any long term side effects. So, if you are looking for a study that can guarantee that resveratrol supplements will be side effect free over the long term - you are out of luck.

The good news is that we have a long history of drinking wine, eating grapes and peanuts - all which contain resveratrol, without any serious side effects (of course, drinking too much wine can have side effects - but that is a whole different article). In addition, scientist have done animal toxicity tests on Resveratrol and found it to be safe, even at very high dosage.

Here is a quote from WebMD on the potential side effects of Resveratrol -

"So far, studies have not discovered any severe side effects, even when resveratrol is taken in large doses. However, resveratrol supplements might interact with blood thinners such as warfarin (Coumadin), and nonsteroidal anti-inflammatory medications such as aspirin and ibuprofen, increasing the risk for bleeding."

What Side Effects Might I See When Using Resveratrol?

Since we don't have long term studies to look at, the best we can do in terms of advising on potential side effects is to look at anecdotal evidence. Here are some possible resveratrol side effects:

  • Upset stomach
  • Jittery feeling or excess energy
  • Joint pain
  • Diarrhea
  • Decreased appetite
  • Light Headed
We want to stress the above list is by no means exhaustive or scientific. These are just side effects that users of various resveratrol supplements have reported. The side effects may have been caused by resveratrol or some other ingredient in the supplement. In addition, the vast majority of people do not report any side effects.

Is There A Way to Avoid Some of the Above Side Effects?

Yes. Many of the stomach and diarrhea related side effects are a result of the emodin found in some Resveratrol supplements. When a resveratrol extract is made from Japanese Knotweed, it can contain a high percentage of Emodin. As emodin can cause diarrhea, and it has no positive health benefits, it is best to avoid emodin.

The problem with avoiding emodin is that it is not listed on the label. The only way to make sure you are taking a resveratrol supplement that does not contain emodin is to use a supplement that is made only with 99% Pure Trans-Resveratrol. One of the reasons we highly recommend the Perfect ResGrape Resveratrol is that it is made with 99% Trans-Resveratrol and has NO EMODIN. So, by using the Perfect ResGrape Resveratrol you eliminate any side effects that the emodin would create.

Beware of Resveratrol Blends

Many resveratrol supplements blend a number of ingredients together and come up with an "Anti-Aging Blend". Users may experience side effects when using these products and believe they are having a reaction to the resveratrol. In truth, the side effect could be caused by any of the other ingredients in the formula. For example, the jittery feeling some resveratrol users have reported may be because some resveratrol supplements are blended with caffeine.

Our advice is to keep it simple, stick with a Resveratrol supplement that is NOT blended with lots of other ingredients if you want to reduce the risk of side effects.

Consult With Your Doctor

It is very important that you consult with your doctor before starting any supplementation program. We are not giving any specific medical advice on this website, just general information. It is possible there can be interactions with your medications, so you want to check with your Doctor. In particular, anyone using a blood thinner should not use Resveratrol until it has been discussed with their Doctor.

Return to the Resveratrol Questions and Answers Topic Page


Questions? Email us at questions @ powersupplements.com

Copyright 2009, Power Discovery, LLC
Please consult with a health care professional before starting any supplementation program. The information contained on this site is general in nature and PowerSupplements, LLC does not take any responsibility for any errors that may appear. PowerSupplements, LLC has made every attempt to make the information as accurate as possible, however, we do not warrant its accuracy. Statements contained herein have not been evaluated by the Food and Drug Administration. These products are not intended to diagnose, treat, cure or prevent any disease. Always consult with your professional health care provider before changing any medication.

Web Site Designed by Power Discovery. If you have any problems please let us know - webmaster@powersupplements.com

Clicky